Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Riverton, WY

May 7, 2008Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 7, 2008, 2:44 PM MDT for Natrona County, Wyoming. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2008, 2:44 PM MDT (20:44 UTC)
Expired
May 7, 2008, 3:30 PM MDT
In force
46 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 189 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 2:48 PM MDTHAIL 0.887 Sw Casper, WY
May 7, 2:57 PM MDTHAIL 1.57 Sw Casper, WY
May 7, 3:00 PM MDTHAIL 1.75Casper, WYGOLF BALL SIZED HAIL FELL ALONG WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER FROM 1500 TO 1513 HOURS.
May 7, 3:05 PM MDTFUNNEL CLOUDCasper, WYTWO SEPARATE REPORTS OF A FUNNEL CLOUD OVER CASPER.
May 7, 3:07 PM MDTFUNNEL CLOUDCasper, WYEMERGENCY MANAGEMENT REPORTED A LARGE FUNNEL CLOUD OVER WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER.
May 7, 3:12 PM MDTTORNADOCasper, WYCAR WAS LIFTED AND SURROUNDED BY DEBRIS ON WYOMING BOULEVARD BETWEEN CASPER MOUNTAIN ROAD AND MCKINLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 072045
SVRRIW
WYC025-072130-
/O.NEW.KRIW.SV.W.0002.080507T2044Z-080507T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT WED MAY 7 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER...

* UNTIL 330 PM MDT

* AT 241 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR RED BUTTES VILLAGE...OR ABOUT 9 MILES WEST OF
  CASPER...AND MOVING EAST AT 23 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RED BUTTES VILLAGE AND PARADISE VALLEY BY 250 PM...
  JCT I25 AND HWY 20 BY 255 PM...
  CASPER BY 300 PM...
  HOGADON SKI AREA...BEARTRAP MEADOWS COUNTY PARK AND EVANSVILLE BY
  305 PM...
  I25 EXIT 182 BY 315 PM...
  EDNESS K WILKINS STATE PARK BY 320 PM...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED NEAR POISON SPIDER 
SCHOOL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS SEVERE THUNDERSTORM WARNING IS A CONTINUATION OF THE PREVIOUS 
WARNING IN CENTRAL NATRONA COUNTY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4258 10610 4272 10660 4291 10652 4285 10605
      4260 10606 4259 10607
TIME...MOT...LOC 2044Z 287DEG 20KT 4278 10648

$$

MCDONALD
2 follow-up statements
000 
WWUS55 KRIW 072054
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
253 PM MDT WED MAY 7 2008

WYC025-072130-
/O.CON.KRIW.SV.W.0002.000000T0000Z-080507T2130Z/
NATRONA WY-
253 PM MDT WED MAY 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EAST CENTRAL NATRONA COUNTY...

AT 250 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM HAS A HISTORY OF 
PRODUCING FUNNEL CLOUDS AS WELL.  THIS STORM WAS LOCATED NEAR U.S. 
HWY 220 MILE MARKER 110...OR ABOUT NEAR CASPER...MOVING EAST AT 28 
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOGADON SKI AREA AND CASPER BY 300 PM MDT...
  BEARTRAP MEADOWS COUNTY PARK...EASTRIDGE MALL AND EVANSVILLE BY 305
  PM MDT...
  I25 EXIT 182 BY 310 PM MDT...
  EDNESS K WILKINS STATE PARK BY 315 PM MDT...

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN RED BUTTES 
VILLAGE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4258 10610 4272 10660 4291 10652 4285 10605
      4260 10606 4259 10607
TIME...MOT...LOC 2053Z 279DEG 25KT 4279 10639

$$

MCDONALD
000 
WWUS55 KRIW 072106
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
305 PM MDT WED MAY 7 2008

WYC025-072130-
/O.CON.KRIW.SV.W.0002.000000T0000Z-080507T2130Z/
NATRONA WY-
305 PM MDT WED MAY 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EAST CENTRAL NATRONA COUNTY...

AT 302 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE TO INCH AND A HLAF SIZE HAIL.  
THIS STORM WAS LOCATED NEAR CASPER...MOVING EAST AT 31 MPH.  IT HAS 
A HISTORY OF PRODUCING FUNNEL CLOUDS AS WELL SINCE IT IS SHOWING 
ROTATION.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I25 EXIT 182 BY 310 PM MDT...
  EDNESS K WILKINS STATE PARK BY 315 PM MDT...

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

HAIL UP TO ONE AND A HALF INCHES IN DIAMETER HAS BEEN REPORTED IN 
SOUTH CASPER ALONG OUTER DRIVE WITH THIS STORM. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4272 10608 4266 10609 4267 10617 4275 10643
      4290 10643 4285 10605
TIME...MOT...LOC 2105Z 263DEG 27KT 4283 10629

$$

MCDONALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:07 AM MDT, 11 hours 37 minutes earlier.

Area forecast discussion, May 7, 3:07 AM MDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
307 AM MDT WED MAY 7 2008

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
FLAT RIDGE OVER WYOMING THIS MORNING WITH SOME SCATTERED
CONVECTION OVER YELLOWSTONE AND ABSAROKAS...WITH ISOLATED CONVECTION
OVER THE NORTH AND CENTRAL. ALSO HAVE A NORTHEAST GRADIENT OVER
THE CENTRAL AND NORTH WITH SURFACE LOW OVER SOUTHEAST WYOMING AND
EASTERN UTAH. THIS IS HELPING TO SLOWLY DRAW IN HIGHER
DEWPOINTS. SHORTWAVE MOVING ACROSS WA/OR AND N CA THIS
MORNING...WHICH WILL SPREAD EAST AND MOVE ACROSS WYOMING TONIGHT
INTO THURSDAY. H7 LOW TO DEVELOP OVER SOUTHWEST MONTANA AROUND MID
MORNING TODAY AND MOVE ALONG THE MT/WY BORDER...SPREADING SHOWERS
ACROSS THE NORTH...ESPECIALLY IN THE NORTHWEST AND NORTHERN
BIGHORN MOUNTAINS. DAYTIME HEATING WILL ALLOW SHOWERS TO SPREAD
FURTHER SOUTH ACROSS THE CENTRAL AND SOUTH THIS AFTERNOON AND
EVENING. WILL HAVE DECENT ENOUGH INSTABILITY AND MOISTURE...BUT
CLOUD COVER MAY INHIBIT CONVECTION. WILL LEAVE MENTION OF THUNDER
IN THE CENTRAL...SOUTH AND WEST. THE NORTH WILL REMAIN SLIGHTLY
STABLE...SO DONT EXPECT THERE TO BE THUNDER THERE. THE MAIN TROUGH
MOVES INTO THE WEST AROUND MIDNIGHT...THEN MOVING OUT OF THE
EASTERN PORTION OF THE CWA AROUND 18Z. COLD FRONT MOVES ACROSS THE
WEST IN THE LATE AFTERNOON AND INTO THE CENTRAL AROUND 00Z...THEN
THE EAST BY 06Z. SNOW LEVELS TODAY WILL BE QUITE HIGH...BETWEEN 9
AND 10K FEET. A FLAT TRANSITORY RIDGE QUICKLY MOVES THROUGH DURING
THE DAY THURSDAY. LINGERING MOISTURE AND INSTABILITY WILL RESULT
IN A FEW SHOWERS. TEMPERATURES TO COOL A BIT FOR TODAY BY 5 TO
10F...THEN ANOTHER FEW DEGREES FOR THURSDAY BEHIND THE FRONT. FLOW
BACKS FRIDAY AHEAD OF THE NEXT PACIFIC SHORTWAVE. INSTABILITY
CONTINUES FRIDAY AS WITH INCREASING MOISTURE TO RESULT IN
ADDITIONAL SHOWERS. THE SHORTWAVE MOVES THROUGH FRIDAY NIGHT WITH A
SPIN UP OF AN H7 LOW OVER THE NORTHERN UTAH AND NORTHERN COLORADO
AREA...BRINGING THE POTENTIAL FOR DEEP UPSLOPE FLOW PATTERN EAST
OF THE DIVIDE. COULD SEE A QUICK SHOT OF DECENT MOISTURE IF IT
OCCURS. GFS BRINGS THIS THROUGH FRIDAY RATHER THAN FRIDAY NIGHT.
HAVE RELIED MOSTLY ON NAM AS IT HAS BEEN PERFORMING BETTER. HAVE
INCREASED POPS FOR FRIDAY NIGHT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY
MEDIUM RANGE DETERMINISTIC MODELS...GEFS AND NCEP ENSEMBLE MEAN IN
FAIRLY GOOD AGREEMENT THIS MORNING. PROGRESSIVE PATTERN CONTINUES
INTO EXTENDED PERIOD WITH TRANSITORY RIDGE BUILDING INTO AREA BY
SATURDAY AFTERNOON CLEARING SHOWERS AND CLOUDS OUT FROM WEST TO
EAST. UPPER RIDGE SHIFTS ACROSS AREA SUNDAY AS NEXT TROUGH DIGS
INTO NW U.S. THIS TROUGH HAS SIMILAR THERMAL PROFILE TO THIS
FRIDAY NIGHTS TROUGH BUT GFS AND ECMWF SHOW MORE DIGGING WITH THIS
NEXT SYSTEM.

WARMER AND MAINLY DRY CONDITIONS WILL PREVAIL SUNDAY
UNDER UPPER RIDGE. VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL
INCREASE ACROSS THE WEST SUNDAY NIGHT AND MONDAY AS ATMOSPHERE
BECOMES INCREASINGLY BAROCLINIC. FRONTOGENESIS EXPECTED ACROSS THE
NORTHERN HALF WYOMING MONDAY AS UPPER TROUGH DIGS INTO GREAT BASIN
WITH BEST CHANCES FOR SHOWERS ALONG AND NORTH OF THIS FRONT. THE
FRONT WILL PUSH SOUTH ACROSS CENTRAL AND SOUTHERN WYOMING MONDAY
NIGHT SPREADING RAIN AND SNOW SHOWERS SOUTHWARD AS WELL. UPPER
TROUGH IS EXPECTED TO EXIT OUT INTO THE PLAINS TUESDAY WITH UPPER
RIDGE BUILDING IN WEST TO EAST...SO TUESDAY LOOKS TO BE SORT OF A
REPEAT OF SATURDAY WITH SOME SNOW SHOWERS LINGERING MAINLY IN THE
EAST DURING THE MORNING WITH DECREASING CLOUDS AND SHOWERS WEST TO
EAST THROUGH THE DAY. ALL MODELS ARE STARTING TO GRASP IDEA
INITIALLY HINTED AT BY ECMWF AFTERWARDS WITH MEAN RIDGE POSITION
OVER THE EASTERN PACIFIC INTO THE WESTERN U.S. AND TROUGH OVER THE
EAST WHICH WOULD SPELL THE BEGINNING OF POSSIBLY AN EXTENDED DRY
PERIOD WITH ABOVE NORMAL TEMPERATURES FOR THE MIDDLE PART OF MAY.

&&

.AVIATION...
AN APPROACHING STORM SYSTEM WILL SPREAD SHOWERS SOUTHEAST ACROSS THE
AREA TODAY. RAIN SHOWERS WILL BE MOST PREVALENT IN AND NEAR THE
NORTHWEST MOUNTAINS AND NEAR THE MONTANA BORDER THIS
MORNING...SPREADING SOUTHEAST THROUGH THE AFTERNOON AND EARLY
EVENING. A FEW THUNDERSTORMS ARE EXPECTED ACROSS SWEETWATER COUNTY
AND PERHAPS UP INTO FREMONT AND NATRONA COUNTIES. GENERAL VFR
CONDITIONS ARE EXPECTED BUT SHOWERS COULD BRIEFLY PRODUCE MVFR
CONDITIONS AND MOUNTAIN OBSCURATIONS...ESPECIALLY IN AND NEAR THE
NORTHWEST MOUNTAINS.

&&

.FIRE WEATHER...
A STORM SYSTEM WILL APPROACH THE AREA TODAY...BRINGING A DECENT
SHOT OF MOISTURE TO THE WEST AND NORTH. SCATTERED SHOWERS WILL
SPREAD INTO THE CENTRAL AND SOUTH THIS AFTERNOON...POSSIBLY BY
LATE MORNING. SOME THUNDER IS POSSIBLE ACROSS MUCH OF THE
AREA...EXCEPT FOR THE LOWER ELEVATIONS OF THE NORTH. THE SYSTEM
WILL MOVE THROUGH TONIGHT. SHOWERS WILL LINGER THURSDAY BUT BE
MAINLY ISOLATED TO LOCALLY SCATTERED. ANOTHER SYSTEM WILL APPROACH
FRIDAY INCREASING THE CHANCE OF SHOWERS ONCE AGAIN...THEN POSSIBLY
BRING A QUICK SHOT OF SIGNIFICANT PRECIPITATION EAST OF THE DIVIDE
FRIDAY NIGHT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TWB
LONG TERM...AEM
AVIATION...SKRBAC
FIRE WEATHER...TWB
Hazardous weather outlook, May 7, 5:00 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED MAY 7 2008

WYZ001>020-022>030-081100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING A DECENT SHOT OF MOISTURE TO THE NORTH AND
WEST TODAY AND TONIGHT.  SNOW LEVELS WILL BE BETWEEN 9000
AND 10000 FEET TODAY...THEN FALL OVERNIGHT TO BETWEEN 6000 AND 7000
FEET.  STREAMS...CREEKS AND RIVERS WILL NEED TO BE WATCHED IN THESE
AREAS...AS THE RAIN WILL ACCELERATE SNOW MELT.  OVER THE SOUTHERN TWO
THIRDS OF WYOMING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN
BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, May 7, 12:52 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1252 PM MDT WED MAY 7 2008

WYZ019-020-071945-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-
1252 PM MDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY...

AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES NORTHEAST OF
ERVAY...OR 46 MILES WEST OF CASPER...MOVING EAST AT 30 MPH. THESE
STORMS SHOULD AFFECT PORTIONS OF HIGH 26 BETWEEN WALTMAN AND POWDER
RIVER THROUGH 230 PM.

SOME SMALL HAIL IS POSSIBLE WITH THESE STORMS. DANGEROUS
CLOUD-TO-GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4317 10659 4279 10658 4284 10734 4302 10733
TIME...MOT...LOC 1852Z 271DEG 26KT 4293 10720

LIPSON
Special weather statement, May 7, 12:52 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
1252 PM MDT WED MAY 7 2008

WYZ019-020-071945-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-
1252 PM MDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY...

AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES NORTHEAST OF
ERVAY...OR 46 MILES WEST OF CASPER...MOVING EAST AT 30 MPH. THESE
STORMS SHOULD AFFECT PORTIONS OF HIGH 26 BETWEEN WALTMAN AND POWDER
RIVER THROUGH 145 PM.

SOME SMALL HAIL IS POSSIBLE WITH THESE STORMS. DANGEROUS
CLOUD-TO-GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.

LAT...LON 4317 10659 4279 10658 4284 10734 4302 10733
TIME...MOT...LOC 1852Z 271DEG 26KT 4293 10720

LIPSON
Special weather statement, May 7, 1:46 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
146 PM MDT WED MAY 7 2008

WYZ020-022-072030-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
146 PM MDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF POWDER RIVER...OR 28 MILES
WEST OF CASPER...MOVING EAST AT 19 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE...
  5 MILES SOUTH OF U.S. HWY 20/26 MILE MARKER 20 BY 220 PM MDT.
  NEAR EMIGRANT GAP BY 230 PM MDT.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4298 10639 4274 10642 4281 10698 4299 10696
TIME...MOT...LOC 1946Z 275DEG 16KT 4289 10685

LIPSON
Special weather statement, May 7, 2:23 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
223 PM MDT WED MAY 7 2008

WYZ019-020-022-072130-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY
LOWER ELEVATIONS-
223 PM MDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY...

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF GAS HILLS TO ALCOVA MOVING NORTHEAST AT 17 MPH.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR U.S. HWY 220 MILE MARKER 90 BY 235 PM MDT.
  NEAR U.S. HWY 220 MILE MARKER 90 BY 240 PM MDT.
  NEAR ERVAY BY 250 PM MDT.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4293 10733 4262 10644 4246 10671 4275 10753
TIME...MOT...LOC 2023Z 230DEG 15KT 4276 10747 4255 10673

LIPSON
Local storm report, May 7, 2:39 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             11 W CASPER             42.83N 106.55W
05/07/2008  M1.00 INCH       NATRONA            WY   EMERGENCY MNGR

0236 PM     HAIL             11 W CASPER             42.83N 106.55W
05/07/2008  M1.25 INCH       NATRONA            WY   EMERGENCY MNGR

&&

CJONES

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:52 PM MDTSpecial Weather StatementRIWNatrona53 min
May 7, 1:46 PM MDTSpecial Weather StatementRIWNatrona44 min
May 7, 2:11 PM MDTSevere Thunderstorm WarningRIWNatrona49 min
May 7, 2:23 PM MDTSpecial Weather StatementRIWNatrona67 min
May 7, 2:54 PM MDTSpecial Weather StatementRIW36 min
May 7, 3:08 PM MDTTornado WarningRIWNatrona37 min
May 7, 3:54 PM MDTSpecial Weather StatementRIWNatrona51 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.